Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the conjugate points of fourth order, selfadjoint linear differential equations


Authors: G. J. Etgen and J. B. Scott
Journal: Proc. Amer. Math. Soc. 29 (1971), 349-350
MSC: Primary 34.42
MathSciNet review: 0280795
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a fundamental paper, W. Leighton and Z. Nehari studied the oscillation of solutions of fourth order, selfadjoint differential equations. One of their principal results is a characterization of the conjugate points. In this characterization, however, the proof of the essential uniqueness of the solutions determining the conjugate points is not complete. The purpose of this note is to complete their proof thereby establishing the essential uniqueness of the solutions involved in characterizing the conjugate points.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.42

Retrieve articles in all journals with MSC: 34.42


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0280795-2
PII: S 0002-9939(1971)0280795-2
Keywords: Fourth order, selfadjoint differential equations, oscillation of solutions, conjugate points
Article copyright: © Copyright 1971 American Mathematical Society